zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Infinitely many periodic solutions for second order Hamiltonian systems. (English) Zbl 1230.37081

Consider the second order Hamiltonian system

u ¨(t)+ u V(t,u(t))=0,u(0)=u(T),u ˙(0)=u ˙(T),

where t, VC 1 (× N ,) is T-periodic and it has the form V(t,u)=1 2U(t)u,u+W(t,u) with U a continuous T-periodic symmetric matrix, and ·,· the standard inner product in N . The authors study the existence of infinitely many nontrivial solutions of this system using the variant fountain theorems obtained by W. Zou [Manuscr. Math. 104, No. 3, 343–358 (2001; Zbl 0976.35026)], under the hypothesis that W(t,u) is even in the variable u.

37J45Periodic, homoclinic and heteroclinic orbits; variational methods, degree-theoretic methods
34C25Periodic solutions of ODE
47J30Variational methods (nonlinear operator equations)
58E05Abstract critical point theory
[1]Amann, H.; Zehnder, E.: Periodic solutions of asymptotically linear Hamiltonian systems, Manuscripta math. 32, 149-189 (1980) · Zbl 0443.70019 · doi:10.1007/BF01298187
[2]Antonacci, F.: Existence of periodic solutions of Hamiltonian systems with potential indefinite in sign, Nonlinear anal. 29, 1353-1364 (1997) · Zbl 0894.34036 · doi:10.1016/S0362-546X(96)00190-3
[3]Antonacci, F.; Magrone, P.: Second order nonautonomous systems with symmetric potential changing sign, Rend. mat. Appl. 18, 367-379 (1998) · Zbl 0917.58006
[4]Bahri, A.; Berestycki, H.: Forced vibrations of superquadratic Hamiltonian systems, Acta math. 152, 143-197 (1984) · Zbl 0592.70027 · doi:10.1007/BF02392196
[5]Benci, V.: On critical point theory for indefinite functionals in the presence of symmetries, Trans. amer. Math. soc. 274, 533-572 (1982) · Zbl 0504.58014 · doi:10.2307/1999120
[6]Benci, V.; Rabinowitz, P. H.: Critical point theorems for indefinite functionals, Invent. math. 52, 241-273 (1979) · Zbl 0465.49006 · doi:10.1007/BF01389883
[7]Ding, Y.; Lee, C.: Periodic solutions of Hamiltonian systems, SIAM J. Math. anal. 32, 555-571 (2000) · Zbl 0973.34035 · doi:10.1137/S0036141099358178
[8]Ding, Y.; Girardi, M.: Periodic and homoclinic solutions to a class of Hamiltonian systems with the potentials changing sign, Dynam. systems appl. 2, 131-145 (1993) · Zbl 0771.34031
[9]Felmer, P. L.: Periodic solutions of ”superquadratic” Hamiltonian systems, J. differential equations 102, 188-207 (1993) · Zbl 0781.34034 · doi:10.1006/jdeq.1993.1027
[10]Felmer, P. L.; Wang, Z. Q.: Multiplicity for symmetric indefinite functionals: application to Hamiltonian and elliptic systems, Topol. methods nonlinear anal. 12, 207-226 (1998) · Zbl 0931.35044
[11]Girardi, M.; Matzeu, M.: Existence and multiplicity results for periodic solutions of superquadratic Hamiltonian systems where the potential changes sign, Nodea nonlinear differential equations appl. 2, 35-61 (1995) · Zbl 0821.34041 · doi:10.1007/BF01194013
[12]Lassoued, L.: Periodic solutions of a second order superquadratic system with a change of sign in the potential, J. differential equations 93, 1-18 (1991) · Zbl 0736.34041 · doi:10.1016/0022-0396(91)90020-A
[13]Li, S.; Liu, J.: Morse theory and asymptotic linear Hamiltonian system, J. differential equations 78, 53-73 (1989) · Zbl 0672.34037 · doi:10.1016/0022-0396(89)90075-2
[14]Long, Y. M.: Multiple solutions of perturbed superquadratic second order Hamiltonian systems, Trans. amer. Math. soc. 311, 749-780 (1989) · Zbl 0676.34026 · doi:10.2307/2001151
[15]Long, Y. M.: Maslov-type index, degenerate critical points, and asymptotically linear Hamiltonian systems, Sci. China ser. A 33, 1409-1419 (1990) · Zbl 0736.58022
[16]Long, Y. M.: Periodic solutions of perturbed superquadratic Hamiltonian systems, Ann. sc. Norm. super. Pisa cl. Sci. (4) 17, 35-77 (1990) · Zbl 0724.34052 · doi:numdam:ASNSP_1990_4_17_1_35_0
[17]Long, Y. M.: Periodic solutions of superquadratic Hamiltonian systems with bounded forcing terms, Math. Z. 203, 453-467 (1990) · Zbl 0666.34045 · doi:10.1007/BF02570749
[18]Long, Y. M.: Nonlinear oscillations for classical Hamiltonian systems with bi-even subquadratic potentials, Nonlinear anal. 24, 1665-1671 (1995) · Zbl 0824.34042 · doi:10.1016/0362-546X(94)00227-9
[19]Pisani, R.; Tucci, M.: Existence of infinitely many periodic solutions for a perturbed Hamiltonian system, Nonlinear anal. 8, 873-891 (1984) · Zbl 0553.34027 · doi:10.1016/0362-546X(84)90109-3
[20]Rabinowitz, P. H.: Minimax methods in critical point theory with applications to differential equations, CBMS reg. Conf. ser. Math. 65 (1986) · Zbl 0609.58002
[21]Rabinowitz, P. H.: Periodic solutions of Hamiltonian systems, Comm. pure appl. Math. 31, 157-184 (1978) · Zbl 0358.70014 · doi:10.1002/cpa.3160310203
[22]Rabinowitz, P. H.: On subharmonic solutions of Hamiltonian systems, Comm. pure appl. Math. 33, 609-633 (1980) · Zbl 0425.34024 · doi:10.1002/cpa.3160330504
[23]Rabinowitz, P. H.: Periodic solutions of large norm of Hamiltonian systems, J. differential equations 50, 33-48 (1983) · Zbl 0528.58028 · doi:10.1016/0022-0396(83)90083-9
[24]Raymond, X. Saint: Elementary introduction to the theory of pseudodifferential operators, Stud. adv. Math. (1991) · Zbl 0847.47035
[25]Tang, C. L.: Existence and multiplicity of periodic solutions for nonautonomous second order systems, Nonlinear anal. 32, 299-304 (1998) · Zbl 0949.34032 · doi:10.1016/S0362-546X(97)00493-8
[26]Zou, W.; Li, S.: Infinitely many solutions for Hamiltonian systems, J. differential equations 186, 141-164 (2002)
[27]Zou, W.: Variant Fountain theorems and their applications, Manuscripta math. 104, 343-358 (2001) · Zbl 0976.35026 · doi:10.1007/s002290170032
[28]Zou, W.: Multiple solutions for second-order Hamiltonian systems via computation of the critical groups, Nonlinear anal. 44, 975-989 (2001) · Zbl 0997.37039 · doi:10.1016/S0362-546X(99)00324-7